How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15376
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My dog fell and landed on his back leg and his back and he

Customer Question

My dog fell and landed on his back leg and his back and he is limping and peed on himself, I gave him some Tylenol before realizing it isn't the best thing to give and I am scared
JA: I'm sorry to hear that. Have you looked to see if there is a wound on their foot?
Customer: No wound, dew claw on the other paw is very limp and he cries out at times but is hopping around on 3 legs
JA: The Veterinarian will ask you more detailed questions to find out what is causing this. Is there anything else important you think the Veterinarian should know about your dog?
Customer: He's a one year old Pomeranian and is my whole world, he weighs 7.6lb and I gave him 50mg of children's Tylenol it won't kill him will it?
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 9 months ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your pup was given 50mgs of children's Tylenol (acetaminophen).We see toxicity symptoms in dogs at a dose of acetaminophen higher then 75 mg per kilogram (2.2 pounds per kilogram) of body weight.At 7.6 pounds he is 3.45 kilograms, (7.6 lbs/2.2kgs per pound = 3.45kgs) so he would need to eat 259mgs of acetaminophen. (3.45kg X 75mg/kg = 259mg)If he was given 50mgs of acetaminophen that is less then the toxic amount for a 7.6 pound dog. You should not see any symptoms of toxicity in him.Signs to watch for with acetaminophen toxicity would be brown or gray colored gums, difficulty breathing, edema or swelling of the face, neck, legs or feet, vomiting, yellow color to the skin and in very severe cases coma.I would encourage him to drink plenty of water tonight and watch him closely but at the dose he ate he should be fine.At this point I recommend confining him closely and having him seen by a veterinarian in the morning to take radiographs of his leg. Make sure to tell them he was given Tylenol, as that will affect the pain medication they can prescribe for him. Prescribing another nonsteroidal drug when he was recently given Tylenol could increase the incidence of side effects, and of course we want to avoid that.Please let me know if you have any further questions.